Alert archive / Colorado / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS Denver/Boulder, CO

August 4, 20167 counties in Colorado

NWS Denver/Boulder, CO issued this flash flood watch at Aug 4, 2016, 3:05 PM MDT for 7 counties in Colorado. It took effect at Aug 5, 2016, 12:00 PM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2016, 3:05 PM MDT (21:05 UTC)
In effect from
Aug 5, 2016, 12:00 PM MDT
Expired
Aug 5, 2016, 6:56 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO
Flood severity
None

Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jefferson County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 97 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-263 J/kg
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

665 
WGUS65 KBOU 042105
FFABOU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
305 PM MDT THU AUG 4 2016

...HEAVY RAINS IN THE MOUNTAINS MAY CAUSE FLASH FLOODING FRIDAY
AFTERNOON AND EVENING...

COZ034-037-050600-
/O.NEW.KBOU.FF.A.0003.160805T1800Z-160806T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...
HARTSEL...LAKE GEORGE...SOUTH PARK
305 PM MDT THU AUG 4 2016

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF CENTRAL COLORADO... 
  INCLUDING THE FOLLOWING AREAS...CENTRAL AND SOUTHEAST PARK 
  COUNTY AND SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND 
  SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST 
  PARK COUNTIES ABOVE 9000 FEET. 

* FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING

* MONSOONAL MOISTURE FLOWING INTO COLORADO FROM THE SOUTH WILL
  RESULT IN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
  MOUNTAINS AND HIGH VALLEYS ALONG AND SOUTH OF I-70 FRIDAY
  AFTERNOON AND EVENING. THE GROUND MAY ALREADY BE SATURATED FROM
  TODAYS PRECIPITATION. HEAVY RAIN FROM THE SLOW MOVING SHOWERS
  AND STORMS MAY CAUSE FLASH FLOODING IN THE WATCH AREA.

* HEAVY RAIN IN STEEP TERRAIN MAY CAUSE MUD AND ROCK SLIDES WHICH
  COULD MAKE ROADS IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
4 follow-up statements
445 
WGUS65 KBOU 050600
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1200 AM MDT FRI AUG 5 2016

...HEAVY RAINS IN THE MOUNTAINS MAY CAUSE FLASH FLOODING FRIDAY
AFTERNOON AND EVENING...

COZ034-037-051400-
/O.CON.KBOU.FF.A.0003.160805T1800Z-160806T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...
HARTSEL...LAKE GEORGE...SOUTH PARK
1200 AM MDT FRI AUG 5 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL AND SOUTHEAST PARK COUNTY AND SOUTH AND 
  SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST 
  BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES 
  ABOVE 9000 FEET. 

* FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING

* MONSOONAL MOISTURE FLOWING INTO COLORADO FROM THE SOUTH WILL
  RESULT IN NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE
  MOUNTAINS AND HIGH VALLEYS ALONG AND SOUTH OF I-70 FRIDAY
  AFTERNOON AND EVENING.  HEAVY RAIN FROM THE SLOW MOVING SHOWERS
  AND STORMS MAY CAUSE FLASH FLOODING IN THE WATCH AREA.

* HEAVY RAIN IN STEEP TERRAIN MAY CAUSE MUD AND ROCK SLIDES 
  WHICH COULD MAKE ROADS IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
571 
WGUS65 KBOU 050957
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
357 AM MDT FRI AUG 5 2016

...HEAVY RAINS IN THE MOUNTAINS MAY CAUSE FLASH FLOODING THIS AFTERNOON
AND EVENING...

COZ034-037-051800-
/O.CON.KBOU.FF.A.0003.160805T1800Z-160806T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...
HARTSEL...LAKE GEORGE...SOUTH PARK
357 AM MDT FRI AUG 5 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL AND SOUTHEAST PARK COUNTY AND SOUTH AND 
  SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST 
  BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES 
  ABOVE 9000 FEET. 

* FROM NOON MDT TODAY THROUGH THIS EVENING

* MONSOONAL MOISTURE FLOWING INTO COLORADO FROM THE SOUTH WILL
  RESULT IN SHOWERS AND A FEW THUNDERSTORMS ACROSS THE MOUNTAINS
  AND HIGH VALLEYS ALONG AND SOUTH OF I-70 THIS AFTERNOON AND
  EVENING. HEAVY RAIN FROM THE SLOW MOVING SHOWERS AND STORMS MAY
  CAUSE FLASH FLOODING IN THE WATCH AREA.

* HEAVY RAIN IN STEEP TERRAIN MAY CAUSE MUD AND ROCK SLIDES 
  WHICH COULD MAKE ROADS IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
529 
WGUS65 KBOU 051741
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1141 AM MDT FRI AUG 5 2016

...HEAVY RAINS IN THE MOUNTAINS MAY CAUSE FLASH FLOODING THIS
AFTERNOON AND EVENING...

COZ034-037-060100-
/O.CON.KBOU.FF.A.0003.160805T1800Z-160806T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...
HARTSEL...LAKE GEORGE...SOUTH PARK
1141 AM MDT FRI AUG 5 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL COLORADO...INCLUDING THE FOLLOWING 
  AREAS...CENTRAL AND SOUTHEAST PARK COUNTY AND SOUTH AND 
  SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST 
  BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES 
  ABOVE 9000 FEET. 

* THROUGH THIS EVENING

* MONSOONAL MOISTURE FLOWING INTO COLORADO FROM THE SOUTH WILL 
  RESULT IN SHOWERS AND A FEW THUNDERSTORMS ACROSS THE MOUNTAINS 
  AND HIGH VALLEYS ALONG AND SOUTH OF I-70 THIS AFTERNOON AND 
  EVENING. HEAVY RAIN FROM THE SLOW MOVING SHOWERS AND STORMS 
  MAY CAUSE FLASH FLOODING IN THE WATCH AREA. 

* HEAVY RAIN IN STEEP TERRAIN MAY CAUSE MUD AND ROCK SLIDES 
  WHICH COULD MAKE ROADS IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
786 
WGUS65 KBOU 060056
FFABOU

FLOOD WATCH
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
656 PM MDT FRI AUG 5 2016

COZ034-037-060200-
/O.CAN.KBOU.FF.A.0003.000000T0000Z-160806T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...
HARTSEL...LAKE GEORGE...SOUTH PARK
656 PM MDT FRI AUG 5 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL COLORADO HAS BEEN
CANCELLED. RAIN SHOWERS WILL CONTINUE OVERNIGHT BUT RAINFALL IS
NOT EXPECTED TO BE HEAVY ENOUGH TO PRODUCE ANY FLOODING.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 4, 11:13 AM MDT, 3 hours 52 minutes earlier.

Area forecast discussion, Aug 4, 11:13 AM MDT, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1113 AM MDT THU AUG 4 2016

.UPDATE...
Issued at 1113 AM MDT Thu Aug 4 2016

Radar echoes are beginning to multiply over western Colorado as
monsoonal moisture rides in on southwest flow aloft. Expecting
these rain showers and isolated thunderstorms with potentially
heavy rain to affect Grand, Summit and Park counties the most this
afternoon. However, southwest flow is not a particularly favored
flow to really squeeze out all available moisture for this area.
Limited CAPE this afternoon will also not use all available
moisture. Still expected brief heavy rain with localized flooding
possible over these areas, but the best potential will remain to
the west. Will still refrain from issuing any flood highlights
for our area. Rainfall rates of half an inch in half an hour or
less are possible.

A midlevel disturbance will move over the area this evening and
overnight to increase chances of precipitation over the plains.
Overall, thunder chances look low, however the disturbance may
kick of one or two weak storms.

&&

.SHORT TERM...(Today and tonight)
Issued at 315 AM MDT Thu Aug 4 2016

There is a wk system near the four corners which will lift slowly ne
later this aftn thru tonight.  This feature should lead to an
increase in shower and tstm development in the mtns this aftn
into the evening hours especially along and west of the divide.
With slow movement of storms a few places could see heavy
rainfall.

Meanwhile over nern CO a cdfnt was nr the CO-WY border early this
morning and will move across all of the plains by mid to late
morning.  As a result this will lead to a 10 to 15 degree drop in
high temps for this aftn across the plains.  As for pcpn chances
drier air in the lower levels will advect across the plains with a
stable airmass thus expect no tstm activity except possibly over the
palmer divide where an isold storm could dvlp.

For tonight the disturbance over swrn CO is fcst to move ne into nrn
CO by 12z Fri with some wk mid lvl ascent.  Thus will see shower
threat continue in the mtns overnight.  East of the mtns the low lvl
flow will become more ese tonight with some increase in low lvl
moisture.  Thus should see a better chc of showers/isold storms
especially after midnight fm the foothills across the plains.  With
wrm core processes in place showers could produce decent rain rates
in some areas.

.LONG TERM...(Friday through Wednesday)
Issued at 119 AM MDT Thu Aug 4 2016

An upper level trough will move over the state on Friday combining
with increase SW flow. This will usher in increase moisture in the
column through the weekend. With a sfc low over the SW portion of
the state and a sfc high over SW NE will help to keep moderate
easterly upslope flow on the plains. This combined with the
moisture and cooler temperatures will hinder vertical updraft
development and keep conditions more of a stratiform rain event
with increased cloudiness. Convection chances increase at higher
elevations where thunderstorms and lightning could form by the
afternoon. Only isolated thunder is expected on the plains with
the main threat being heavy rain for Friday. PWs will stay
elevated with values ranging from 1 to 1.5 due to continued monsoonal
influence. In addition, specific humidity values from 700 to 500
mb are shown to be around 8 g/kg which is indicative of a highly
moisture atmosphere. With a relatively slow storm motion of 10 kts
the main threat for Friday will be the possibility of flash
flooding. Temperatures will continue to be cool with highs only
getting into the lower 70s.

For the weekend moisture continues to be high with SW flow aloft.
GFS is hinting at another UL disturbance later in the day on
Saturday but the EC washes this feature out quite a bit. At this
time with a lack of CAPE will continue to have isolated thunder
with the main threat being heavy rain with PW values still
hovering around 1 inch. Sunday will have slightly drier air with
increasing temperatures and CAPE energy. Afternoon convection
chances will increase with the possibility of gusty winds and
small hail. Temperatures over the weekend will be in the 80s.

For next week drier air moves in by Tuesday helping to reduce convection
and rain chances while bringing back temperatures in the lower
90s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1113 AM MDT Thu Aug 4 2016

Northerly winds will be decreasing slowly and becoming more
northeasterly this afternoon and then easterly by early evening.
Ceilings thru this afternoon should stay at or above 10000 ft
with no precipitation expected over the Denver area. Ceilings will
gradually lower thru the evening hours with to around 5000 ft
between 03z and 06Z. The threat of showers will increase towards
late evening thru the overnight hours. At this time, thunderstorm
threat looks low however could see some lower ceilings and
visibilities after midnight if heavier showers develop.

&&

.BOU Watches/Warnings/Advisories...
None.
&&

UPDATE...Kriederman
SHORT TERM...RPK
LONG TERM...Bowen
AVIATION...Kriederman
Hazardous weather outlook, Aug 4, 10:48 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1048 AM MDT THU AUG 4 2016

COZ030>051-051700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1048 AM MDT THU AUG 4 2016

...WET WEATHER FOR THE MOUNTAINS TODAY...SPREADING EAST TO INCLUDE THE
PLAINS TONIGHT AND FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS ARE SPREADING NORTHEAST OVER THE HIGHER TERRAIN AND WILL
INCREASE IN COVERAGE AND INTENSITY ALONG WITH THUNDERSTORMS THIS
AFTERNOON INTO THE EARLY EVENING HOURS. A FEW AREAS COULD RECEIVE
HEAVY RAINFALL...ESPECIALLY OVER PARK...SUMMIT AND GRAND COUNTIES. RAINFALL
RATES MAY NEAR HALF AN INCH IN HALF AN HOUR OR LESS. ACROSS THE
PLAINS IT WILL BE DRY AND COOLER.

A DISTURBANCE WILL MOVE OVER THE AREA OVERNIGHT. THIS WILL CONTINUE
SHOWERS AND ISOLATED THUNDERSTORMS OVER THE HIGHER TERRAIN AND
THEN SPREAD THE ACTIVITY ACROSS THE URBAN CORRIDOR AND THE
NORTHEAST PLAINS OVERNIGHT. EXPECT BRIEF HEAVY RAIN FROM THE
SHOWERS AND STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CONTINUED COOL TEMPERATURES FOR ARE EXPECTED FRIDAY WITH SHOWERS
OVER THE PLAINS AND THUNDERSTORMS OVER THE HIGHER TERRAIN. AN
INCREASINGLY MOIST ATMOSPHERE WILL ALLOW FOR BETTER PRECIPITATION
CHANCES FRIDAY AFTERNOON AND EVENING. SOME OF SHOWERS AND STORMS
COULD PRODUCE HEAVY RAINFALL AND LOCALIZED FLOODING...ESPECIALLY ACROSS
THE MOUNTAINS AND SOUTHERN FOOTHILLS.

THERE WILL BE A WARMING AND DRYING TREND FOR THE WEEKEND WITH
TEMPERATURES IN THE 80S ON THE PLAINS AND SCATTERED AFTERNOON
SHOWERS AND THUNDERSTORMS. ADDITIONAL DRYING WILL START OFF NEXT
WEEK WITH LOWERED THUNDERSTORM CHANCES AND TEMPERATURES REACHING
BACK INTO THE LOWER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Flash Flood Watches in Colorado, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.